Alert archive / Oklahoma / River Flood Warnings in 2008

River Flood Warning 22, NWS Tulsa, OK

March 18, 2008Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Mar 18, 2008, 9:54 PM CDT for Cherokee County, Delaware County, Oklahoma. It took effect at Mar 18, 2008, 10:44 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2008, 9:54 PM CDT (02:54 UTC)
In effect from
Mar 18, 2008, 10:44 PM CDT
Expired
Mar 19, 2008, 2:25 AM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

Counties Cherokee County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint Creek (OK) near Kansas (KNSO2). The gauge peaked at 12.08 ft at Mar 18, 2008, 11:00 PM CDT.

actionminormoderate51003/1903/20
Action stage
8 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KTSA 190254
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
954 PM CDT TUE MAR 18 2008


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OKLAHOMA... 

  FLINT CREEK NEAR KANSAS AFFECTING CHEROKEE AND DELAWARE COUNTIES. 
  
OKC021-041-191054-
/O.NEW.KTSA.FL.W.0022.080319T0344Z-080319T1648Z/
/KNSO2.1.ER.080319T0344Z.080319T0600Z.080319T1048Z.NO/
954 PM CDT TUE MAR 18 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE FLINT CREEK NEAR KANSAS.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  830 PM TUESDAY THE STAGE WAS 9.66 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE FLINT CREEK NEAR KANSAS IS EXPECTED TO RISE ABOVE 
  FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 11.4 FEET BY 
  WEDNESDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  WEDNESDAY MORNING.
* IMPACT...AT 11.0 FEET...MINOR FLOODING WILL OCCUR FROM FIDLERS BEND 
  TO CHEWEY BRIDGE.  PERMANENT CAMPGROUNDS AND FARMLANDS WILL BE 
  AFFECTED.  TURBULENCE WILL MAKE THE RIVER UNSAFE FOR FLOATING.

$$
2 follow-up statements
000 
WGUS84 KTSA 190447
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CDT TUE MAR 18 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  FLINT CREEK NEAR KANSAS AFFECTING CHEROKEE AND DELAWARE COUNTIES. 
  
OKC021-041-191247-
/O.EXT.KTSA.FL.W.0022.000000T0000Z-080320T0228Z/
/KNSO2.1.ER.080319T0239Z.080319T0600Z.080319T2028Z.NO/
1147 PM CDT TUE MAR 18 2008

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
  THE FLINT CREEK NEAR KANSAS.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1130 PM TUESDAY THE STAGE WAS 12.08 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE FLINT CREEK NEAR KANSAS WILL CONTINUE RISING TO NEAR
  12.9 FEET WEDNESDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD 
  STAGE WEDNESDAY AFTERNOON.
* IMPACT...AT 11.0 FEET...MINOR FLOODING WILL OCCUR FROM FIDLERS BEND 
  TO CHEWEY BRIDGE.  PERMANENT CAMPGROUNDS AND FARMLANDS WILL BE 
  AFFECTED.  TURBULENCE WILL MAKE THE RIVER UNSAFE FOR FLOATING.

$$
000 
WGUS84 KTSA 190725
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
225 AM CDT WED MAR 19 2008


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  FLINT CREEK NEAR KANSAS AFFECTING CHEROKEE AND DELAWARE COUNTIES. 
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  ILLINOIS RIVER NEAR WATTS AFFECTING ADAIR COUNTY. 
  
  ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY. 
  
  BARON FORK RIVER AT ELDON AFFECTING CHEROKEE COUNTY. 
  
OKC001-191525-
/O.EXT.KTSA.FL.W.0011.000000T0000Z-080321T0142Z/
/WTTO2.3.ER.080318T2002Z.080319T1200Z.080320T1942Z.NR/
225 AM CDT WED MAR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER NEAR WATTS.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  100 AM WEDNESDAY THE STAGE WAS 23.27 FEET. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE ILLINOIS RIVER NEAR WATTS WILL CONTINUE RISING TO 
  NEAR 24.6 FEET THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY THURSDAY AFTERNOON.
* IMPACT...AT 25.0 FEET...VERY SEVERE FLOODING WILL OCCUR FROM THE 
  ARKANSAS BORDER TO CHEWEY BRIDGE.  MANY CABINS IN THE FIDLERS BEND 
  AREA WILL BE SEVERELY FLOODED.

$$

OKC021-191525-
/O.EXT.KTSA.FL.W.0012.000000T0000Z-080322T0307Z/
/TALO2.3.ER.080319T0510Z.080320T1200Z.080321T2107Z.NO/
225 AM CDT WED MAR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER NEAR TAHLEQUAH.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  100 AM WEDNESDAY THE STAGE WAS 11.57 FEET. 
* MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE ILLINOIS RIVER NEAR TAHLEQUAH WILL CONTINUE RISING 
  TO NEAR 21.8 FEET THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD
  STAGE FRIDAY AFTERNOON.
* IMPACT...AT 21.0 FEET...VERY SEVERE FLOODING WILL FROM CHEWEY BRIDGE
  DOWNSTREAM TOWARDS TAHLEQUAH.  STATE HIGHWAY 10 WILL BE CLOSED 
  BETWEEN HANGING ROCK AND NO HEAD HOLLOW NORTH OF THE HIGHWAY 10 
  INTERSECTION WITH HIGHWAY 62.  SEVERAL CABIN PARKS WILL BE SEVERELY
  FLOODED AND MANY OTHERS WILL BE ISOLATED.

$$

OKC021-041-190755-
/O.CAN.KTSA.FL.W.0022.000000T0000Z-080320T0228Z/
/KNSO2.1.ER.080319T0239Z.080319T0430Z.080319T1024Z.NO/
225 AM CDT WED MAR 19 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE FLINT CREEK NEAR KANSAS.
* AT  130 AM WEDNESDAY THE STAGE WAS 11.74 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE FLINT CREEK NEAR KANSAS WILL CONTINUE FALLING TO 
  BELOW FLOOD STAGE BY EARLY THIS MORNING.
* IMPACT...AT 11.0 FEET...MINOR FLOODING WILL OCCUR FROM FIDLERS BEND 
  TO CHEWEY BRIDGE.  PERMANENT CAMPGROUNDS AND FARMLANDS WILL BE 
  AFFECTED.  TURBULENCE WILL MAKE THE RIVER UNSAFE FOR FLOATING.

$$

OKC021-191525-
/O.EXT.KTSA.FL.W.0013.000000T0000Z-080319T2302Z/
/ELDO2.2.ER.080319T0132Z.080319T0630Z.080319T1702Z.NO/
225 AM CDT WED MAR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE BARON FORK RIVER AT ELDON.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  130 AM WEDNESDAY THE STAGE WAS 21.57 FEET. 
* MODERATE FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE BARON FORK RIVER AT ELDON WILL CONTINUE FALLING TO 
  BELOW FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 20.0 FEET...MODERATE FLOODING WILL OCCUR.  GRAZING LANDS
  NEAR THE RIVER WILL BECOME INUNDATED.  LOW-LYING AREAS NEAR CAMP 
  EGAN MAY EXPERIENCE MINOR FLOODING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 18, 9:29 PM CDT, 25 minutes earlier.

Area forecast discussion, Mar 18, 9:29 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
929 PM CDT TUE MAR 18 2008

.DISCUSSION...
HAVE CANCELLED THE FLOOD WATCH FOR PORTIONS OF NORTHEAST
OKLAHOMA NORTH OF INTERSTATE 44. WILL CONTINUE THE
FLOOD WATCH AND AN AREAL FLOOD WARNING UNTIL 7 AM FOR
THE REMAINDER OF THE FORECAST AREA. FLOODING PROBLEMS CONTINUE
IN MOST AREAS.

HAVE ADJUSTED TEMPERATURES...POPS...QPF...AND INDICATED THAT
MAINLY LIGHT RAIN FOR THE REMAINDER OF THE NIGHT AND THAT WILL
BE DIMINISHING AND ENDING FROM THE WEST DURING THE EARLY MORNING
HOURS.

WILL TRY TO HAVE UPDATES AND EXTENSIONS TO AREA FLOOD WARNING
OUT SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR OKZ049-OKZ053-OKZ062-OKZ063-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
     OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
     ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...14
LONG TERM....15
Hazardous weather outlook, Mar 18, 5:09 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT TUE MAR 18 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
440 PM CDT TUE MAR 18 2008

...SEVERE WEATHER THREAT DIMINISHING...FLOODING CONTINUES...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA THROUGH NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
THE SEVERE WEATHER THREAT CONTINUES TO DIMINISH LATE THIS AFTERNOON
WITH THE FRONTAL BOUNDARY NOW SOUTHEAST OF THE FORECAST AREA. RAIN WITH
EMBEDDED ELEVATED THUNDERSTORMS CONTINUES IN A SWATH FROM NORTHEAST
TEXAS...ACROSS SOUTHEAST OKLAHOMA...WEST CENTRAL ARKANSAS AND INTO
NORTH CENTRAL ARKANSAS. RAIN STILL IS FALLING OVER NEARLY ALL OF THE
FORECAST AREA BUT WILL BE STARTING TO END FROM THE NORTHWEST THIS
EVENING.

THERE REMAINS A SMALL THREAT OF SEVERE WEATHER IN SOUTHEAST OKLAHOMA AND
WEST CENTRAL ARKANSAS THROUGH THE EARLY EVENING WITH HAIL BEING
THE MAIN THREAT.

A LARGE SWATH OF 3 TO 5 INCHES RAIN HAS FALLEN IN THE LAST 24 HOURS
ACROSS MUCH OF EASTERN CENTRAL OKLAHOMA INTO NORTHWEST ARKANSAS...WITH
A FEW ISOLATED SPOTS RECEIVING OVER 6 INCHES OF RAIN. THIS HEAVY
RAINFALL IS OCCURRING IN A LARGE AREA OF ATMOSPHERIC LIFT...MAINLY
NORTH OF A SLOW MOVING FRONT LOCATED OVER FAR NORTHEASTERN TEXAS
INTO NORTHERN ARKANSAS. THE AXIS OF HEAVY RAINFALL IS EXPECTED TO
GRADUALLY SHIFT EAST INTO FAR SOUTHEASTERN OKLAHOMA AND WESTERN ARKANSAS
THIS EVENING. AN ADDITIONAL 1 TO 3 INCHES OF RAIN...WITH LOCALLY HIGHER
AMOUNTS...WILL BE POSSIBLE THROUGH WEDNESDAY MORNING...MAINLY ACROSS
SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.

ROAD FLOODING ALONG WITH MAINSTREAM RIVER FLOODING WILL OCCUR DUE TO
THE EXCESSIVE RUNOFF.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A PERIOD OF QUITE AND DRY WEATHER IS EXPECTED FOR THE REMAINDER OF
THE WEEK. AN UPPER LEVEL SYSTEM MAY AFFECT PARTS OF THE AREA OVER
THE WEEKEND...WITH A LEAST A SMALL CHANCE OF SHOWERS AND
THUNDERSTORMS ON SATURDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 9:06 PM CDTRiver Flood WarningTSAChoctaw18 hr
Mar 18, 9:52 PM CDTRiver Flood WarningTSAOkmulgee16 hr
Mar 19, 2:02 AM CDTRiver Flood WarningTSAOttawa36 hr

Nearby

River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.